Alabama, 2005

Flash Flood in Alabama, July 10, 2005

July 10, 2005 · NWS MOB · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 10, 2:53 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 10, 2:53 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
353 PM CDT SUN JUL 10 2005

...VERY SERIOUS HURRICANE EMERGENCY THROUGH TONIGHT...

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...DENNIS CONTINUES INLAND
ACROSS THE CENTRAL PORTION OF THE FORECAST AREA THROUGH THE
EVENING.  A HURRICANE WARNING CONTINUES FOR THE COAST...WITH AN
INLAND HURRICANE WARNING IN EFFECT FOR THE MUCH OF THE INLAND AREA
EXPECT FOR THE EASTERN AND WESTERN FRINGE COUNTIES WHERE AN INLAND
TROPICAL STORM WARNING WILL CONTINUE.  SEE THE LATEST ADVISORY FROM
THE NATIONAL HURRICANE CENTER REGARDING HURRICANE DENNIS.  BANDS OF
HEAVY SQUALLS AROUND HURRICANE DENNIS WILL BRING VERY HEAVY RAINS TO
THE REGION THROUGH TONIGHT.  WIDESPREAD RAINFALL AMOUNTS FROM DENNIS
ARE STILL EXPECTED TO BE 5 TO 10 INCHES WITH EXTENSIVE RIVER IN THE
WAKE OF DENNIS.  SURFACE RIDGING BUILDS OVER THE NORTHERN GULF
TUESDAY THROUGH WEDNESDAY PROMOTING LIGHT ONSHORE FLOW AND AFTERNOON
CONVECTION. /29

&&

.LONG TERM (THURSDAY THROUGH SUNDAY)...RETURN TO MAINLY SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS AND NEAR NORMAL TEMPERATURES FOR
DAYS 3 THROUGH 7. /29

&&

.MARINE...AS COMPACT (RELATIVELY SO) MOVES ONSHORE OVER THE FLORIDA
PANHANDLE AS I WRITE...SEAS ARE SETTLING NICELY...WITH BUOY 42039
DOWN TO 21 AT THE 18Z OBS TIME. HAVE DROPPED CURRENT FORECAST DOWN
MUCH QUICKER THAT THE ORIGINALLY ANTICIPATED LATE AFTERNOON LANDFALL.
AM KEEPING SMALL CRAFT LEVEL SEAS IN THROUGH MONDAY MORN.  FOR
MONDAY THROUGH FRIDAY...LIGHT SOUTHERLY FLOW WILL TAKE OVER QUICKLY
AS HIGH PRESSURE OFF THE CAROLINA COAST RE-ASSERTS ITSELF. /16

&&

.FIRE...NO CONCERNS DESPITE HIGH DISPERSION DUE TO WINDS FROM
DENNIS. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  86  77  90 /  90  60  30  40
PENSACOLA   77  87  78  89 / 100  60  30  40
DESTIN      77  86  78  89 /  80  60  30  40
EVERGREEN   75  87  74  91 / 100  70  40  40
WAYNESBORO  74  86  74  91 / 100  80  40  50
CAMDEN      74  87  74  91 / 100  70  40  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HURRICANE WARNING ALZ063-064-GMZ630-650-670.
     INLAND HURRICANE WARNING ALZ051>056-059>062.
     INLAND TROPICAL STORM WARNING ALZ057-058-060.
     FLOOD WATCH ALL ZONES.
FL...HURRICANE WARNING FLZ002-004-006-GMZ655-675.
     INLAND HURRICANE WARNING FLZ001-003-005.
     FLOOD WATCH ALL ZONES.
MS...INLAND HURRICANE WARNING MSZ076-079.
     INLAND TROPICAL STORM WARNING MSZ067-075-078.
     FLOOD WATCH ALL ZONES.

&&

29/16
EVERSOLE/MILLER

In the hours before

Special weather statement, Jul 10, 12:34 PM CST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
134 PM CDT SUN JUL 10 2005

ALZ051-053>060-FLZ001>006-110400-
BUTLER-CHOCTAW-CLARKE-CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-MONROE-
OKALOOSA COASTAL-OKALOOSA INLAND-SANTA ROSA COASTAL-SANTA ROSA INLAND-WILCOX-
134 PM CDT SUN JUL 10 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH EFFECTIVE UNTIL 11 PM CDT TONIGHT FOR THE
FOLLOWING AREAS...

IN SOUTHWEST AND SOUTH CENTRAL ALABAMA...BUTLER... CHOCTAW... CLARKE... CONECUH...
COVINGTON... CRENSHAW... ESCAMBIA... MONROE... WILCOX

IN NORTHWEST FLORIDA...ESCAMBIA... SANTA ROSA...AND OKALOOSA COUNTIES.

THIS WATCH ALSO INCLUDES THE GULF COASTAL WATERS OF NORTHWEST FLORIDA.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES IN AND CLOSE TO THE WATCH
AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND
LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

The radar

The Mobile radar (KMOB), 151 km away, was scanning. The volume nearest the first event began at 23:32 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Choctaw

When
July 10, 5:30 PM CST to 8:00 PM CST
Where
Choctaw County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
32.033, -88.367

Heavy rains from Hurricane Dennis caused street flooding across most of the county. Radar estimated that 3-5 inches of rain fell across most of the county, with isolated amounts of 6-8inches across the east part.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463774.